MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Codes Unintended Movement (3026); Device Handling Problem (3265)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 08/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable as to date the lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported on that on (b)(6) 2016, the surgeon implanted a zct300 intraocular lens (iol) in the left (os) eye of a female patient on the wrong axis (of 168 degrees) and realized his mistake postoperatively.Intended axis from amo toric calculator was 92 degrees.The patient required a secondary surgical intervention to reposition the lens.The patient reported that her vision was a little blurry one (1) day postoperatively.It was reported that no other complication is reported by the patient to date.The (ucva) uncorrected visual acuity (snellen chart) was 20/100 one (1) day postoperatively.On (b)(6) 2016 (10 days post op), the patient returned for a visit to measure the lens axis prior to the repositioning surgery.The patient axis was measured and it revealed a 12 degrees rotation (from 168 to 180).Hence, lens repositioning was scheduled and it occurred on (b)(6) 2016 and patient was fine/doing well post-operation.No other information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5947057
Report Number9614546-2016-00455
Device Sequence Number415016
Product Code HQL
UDI-Device Identifier05050474553286
UDI-Public(01)05050474553286(17)190908
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/08/2019
Device Model NumberZCT300
Device Catalogue NumberZCT300U180
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date12/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR